My friend was extremely stressed at work and started telling things that never happened and was very delusional. We took her to a psychologist, who referred her to a psychiatrist. He told us she was in a state of psychosis due to stress and prescribed Oleanz 5 mg tablet for two days. But after taking medicine, she used to scream and cry sometimes and try to run out of the house; we were very worried. After two days doctor decreased the dosage to 2.5 mg, and she became calm but did not talk much and says she cant see properly and can not hear she is scared and her speech is also not clear like she is forming the words with difficulty. Are these symptoms normal, or has the dose been too much?
Welcome to icliniq.com.
From your description, it looks like your friend has developed stress induced acute psychotic episodes.
Olanzapine is an effective medication in this situation. 2.5 mg daily is a small dose only; it is not too much ( usual dose can go up to 10 to 20 mg daily). Encourage and support your friend to take her medication daily.
Since she is reporting some symptoms like not able to see properly, can not hear, unclear speech, it is advisable to get her reviewed by a psychiatrist to assess whether they are part of her illness thoughts or whether she is experiencing any side effects to her medication. Following an assessment, psychiatrist can adjust the dose accordingly.
Your friend will need support from her family & friends until she gets recovers from this stressful episode. She will start responding to medicine soon but it may take a few weeks before she feels well enough. Encourage her to take adequate rest and sleep well.
Query: Hello doctor, I am an 18 year old, and I have been sexually abused as a child for many years. I have never told anyone, and now my parents got divorced. I am experiencing numbness and psychosis symptoms, but they do not affect my daily life, and no one knows what I am going through. I wanted to know... Read Full >>
Answer: Hello, Welcome to icliniq.com. I empathize with you. Sexual abuse in childhood is perhaps the most brutal and tragic thing that can happen to a person. The scars of that enormous trauma never fade away. I believe you have post-traumatic stress disorder. It is not a psychotic disorder but a... Read Full
Query: Hi, I am diagnosed of Psychosis (NOS). The first episode was in 2010 and it lasted for three-four months before I was taken to a psychiatrist. I had been thinking that people are tracking me through email, internet. My mobile phone is tapped and all that. I did not get any auditory or visual halluci... Read Full >>
Answer: Hi, Welcome to icliniq.com.First of all I must congratulate you for your efforts regarding the illness. Regarding your query, I do not think it is withdrawal psychosis. Though it occurs rare in patients, yours does not seem to be the case. Your recurrence of symptoms is mainly due to natural course ... Read Full
Ask your health query to a doctor online?Ask a Psychiatrist Now